Mirtazapine – An Honest Review

Are you looking for help regarding your mental health? Are you stuck in your depression, desperate for something to ease your suffering?

Well, if you are, don’t take mirtazapine!

Unless you want to sleep 12+ hours (feeling extremely groggy, agitated and unwell if you don’t), gain a shit tonne of weight that you just can’t seem to lose no matter how much you work out, or experience migraines so horrific you throw up and/or pass out, then this antidepressant probably isn’t for you.

They make you so drowsy that waking up is pretty much impossible. I’ve had conversations with my family in the process of waking or them trying to wake me up, only I never remember them when I’m fully alert hours later. I sleep through thirty alarms (sadly, I’m not exaggerating) and have missed so many lectures because of them.

Why not take them earlier?

Well, you see, I’ve obviously tried that in the past. Hell, I’m doing it now. But if you don’t take them when you’re tired, then they don’t seem to have the same effect, somehow. It’s difficult to explain and I’m still trying to work that one out. I remember taking them when I had a really bad bout of insomnia and it hardly had any effect on me whatsoever. It’ll knock me out for a few hours, if I’m lucky, but the smallest of noises will wake me up and then I’ll be up for the entire night with a killer headache.

Another one of the supposedly ‘minor’ side effects of mirtazapine is the weight gain. In the space of a few short months, I’ve gone from a UK size 6-8, to a 14-16. Does that seem minor to others? Probably, since it’s not happening to them. But it’s horrible when you’re experiencing it yourself and don’t even get me started on the clothes.

Most people complain that they can’t afford their prescription, whereas I can’t afford to keep buying new clothes every few weeks as I go up yet another size (I’m a student who lives off student loans, as it’s impossible for me to work and attend university due to my depression and anxiety)! Honestly, I’m more or less bankrupt due to the huge weight gain and the constant eating and my skin is covered in awful, thick, deep purple stretchmarks that no amount of bio oil will help. The weight gain is simply too much for my skin to handle.

Mirtazapine is listed as a successful antidepressant that “positively affects communication between nerve cells in the central nervous system and/or restore chemical balance in the brain”. I call bullshit. While they make their never ending lists of side effects and warnings, what they don’t tell you is that it takes weeks, sometimes even months, to adjust to the tablets and during that time, your depression can get deadlier.

Also, because of the drowsiness and insomnia (side effects), my doctor has advised that I put off my driving lessons for the time being and don’t go out in my own car. My reactions are slower because of the insomnia, and my thinking could be impaired by the drug. That’s just brilliant after spending over £200 on a block of ten hours of lessons, isn’t it?

The worst part is that you can’t just stop taking them, either. Nope, that causes more side effects and a horrible withdrawal that they don’t tell you about until you tell them you want to come off it.

Is it good at what it’s supposed to do? Sure, if you’re willing to live as a recluse who never changes out of their pyjamas (because nothing else seems to fit anymore). Is it worth the side effects and everything that comes with them? Hell no.

My advice is to save your time and try something else.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s